Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 3, NWS Omaha, NE

March 2, 200820 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Mar 2, 2008, 4:07 AM CST for 20 counties in Nebraska; Monona County, Iowa. It took effect at Mar 2, 2008, 10:34 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 4:07 AM CST (10:07 UTC)
In effect from
Mar 2, 2008, 10:34 AM CST
Expired
Mar 2, 2008, 6:00 PM CST
In force
7 hr
Issued by
NWS Omaha, NE
All 21 counties

Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 74 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 021007
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 AM CST SUN MAR 2 2008

NEZ011-012-015>018-030>033-042-043-021900-
/O.NEW.KOAX.WI.Y.0003.080302T1800Z-080303T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...COLUMBUS...SCHUYLER
407 AM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

NORTHWESTERLY WIND ARE FORECAST TO INCREASE TO AROUND 30 MPH THIS
AFTERNOON WITH GUSTS UP TO ABOUT 45 MPH. THE WINDS ARE THE RESULT
OF A STRONG COLD FRONT MOVING INTO THE AREA. WINDS SHOULD DIMINISH
BELOW ADVISORY CRITERIA AFTER 6 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DEWALD
2 follow-up statements
000 
WWUS73 KOAX 021634
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1034 AM CST SUN MAR 2 2008

IAZ043-NEZ034-044-050-051-065-066-078-088-030000-
/O.EXA.KOAX.WI.Y.0003.080302T1800Z-080303T0000Z/
MONONA-BURT-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-
JEFFERSON-
INCLUDING THE CITIES OF...ONAWA...TEKAMAH...FREMONT...
DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY
1034 AM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.

NORTHWESTERLY WINDS ARE FORECAST TO INCREASE TO AROUND 30 MPH THIS
AFTERNOON WITH GUSTS UP TO ABOUT 45 MPH. THE WINDS ARE THE RESULT
OF A STRONG COLD FRONT MOVING INTO THE AREA. WINDS SHOULD
DIMINISH BELOW ADVISORY CRITERIA AFTER 6 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ011-012-015>018-030>033-042-043-030000-
/O.CON.KOAX.WI.Y.0003.080302T1800Z-080303T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...COLUMBUS...SCHUYLER
1034 AM CST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWESTERLY WINDS ARE FORECAST TO INCREASE TO AROUND 30 MPH THIS
AFTERNOON WITH GUSTS UP TO ABOUT 45 MPH. THE WINDS ARE THE RESULT
OF A STRONG COLD FRONT MOVING INTO THE AREA. WINDS SHOULD
DIMINISH BELOW ADVISORY CRITERIA AFTER 6 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BG
000 
WWUS73 KOAX 030003
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
603 PM CST SUN MAR 2 2008


IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
030115-
/O.EXP.KOAX.WI.Y.0003.000000T0000Z-080303T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY
603 PM CST SUN MAR 2 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

HOWEVER...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED OVER MUCH OF THE AREA THIS EVENING.

$$

CHERMOK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:28 AM CST, 39 minutes earlier.

Area forecast discussion, Mar 2, 3:28 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 AM CST SUN MAR 2 2008

.DISCUSSION...
MAIN FORECAST PROBLEMS REVOLVE AROUND FRONTAL BOUNDARY THAT WILL
SURGE THROUGH THE REGION THIS MORNING WITH POST FRONTAL PRECIP
DEVELOPING THIS AFTERNOON...THEN CHANGING OVER TO SNOW WITH THE
POTENTIAL FOR ACCUMULATING SNOW THIS EVENING...MORESO THAN
PREVIOUSLY THOUGHT. INCREASING WINDS WILL ALSO BE A CONCERN AS
COLDER AIR BEGINS TO FILTER IN.

UPPER TROUGH NOW MOVING THROUGH CENTRAL ROCKIES HAS 120M TO 180M
HEIGHT FALLS...WHICH WILL PUSH INTO THE MID MISSISSIPPI RIVER VALLEY
TONIGHT. MOISTURE APPEARS TO BE PRIMARILY POST FRONTAL...THUS MOSTLY
DRY THIS MORNING...BUT AS TIGHT BAROCLINIC ZONE MOVES IN THIS AFTERNOON
ALONG WITH A COUPLED JET STRUCTURE AND ENHANCED UPPER LEVEL
DIVERGENCE...PRECIP SHOULD BLOSSOM. RAIN WILL BE CHANGING TO SNOW
ACROSS NORTHEAST NEBRASKA...WHILE SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA SHOULD REMAIN RAIN THROUGH LATE AFTERNOON. THERE ALSO IS SOME
POTENTIAL FOR THUNDER IN THE SOUTHEAST CWFA THIS AFTERNOON AND
EVENING AS WELL AS THETAE LAPSE RATES FALL BELOW ZERO WITHIN A
STRONG ZONE OF ISENTROPIC ASCENT AND STRONG FRONTOGENETICAL FORCING.

IN FACT...THE 00Z MODELS LATCHED ONTO ONE SUCH BAND OF HEAVIER
PRECIP...IN A CORRIDOR FROM KBIE TO KHNR...BACKED UP BY THE 06Z
NAM AS WELL. AS THE RAIN CHANGES TO SNOW IN THIS CORRIDOR THIS
EVENING BY 01Z...WITH THE ELEVATED INSTABILITY ALOFT...THE POTENTIAL
EXISTS FOR A QUICK SNOW BURST WITH PRECIP RATES APPROACHING AN INCH
PER HOUR OR MORE. GIVEN THE TIMING OF THE SNOW CHANGEOVER AFTER
SUNSET...STRONG LIFT SHOULD OVERWHELM ANY MELTING THAT MIGHT OCCUR
FROM THE GROUND UP. THUS...HAVE ADDED A MESOSCALE SNOW BAND WITH 2
TO 4 INCHES OF SNOW POSSIBLE ALONG AND JUST SOUTH OF I80. INCREASING
WINDS WILL ALSO BE A CONCERN WITHIN THE SNOW AREA...WHICH COULD
DROP THE VISIBILITY DOWN TO 1/2 TO 3/4 MILE AT TIMES...SIMILAR
CONDITIONS TO THIS PREVIOUS MONDAYS SYSTEM. THEREFORE...WILL
ISSUE A WINTER WEATHER ADVISORY FOR THE COMBINED EFFECT OF SNOW
AND WIND. TEMPS FALLING BELOW FREEZING COULD START TO ICE UP
ROADWAYS AS WELL BY 03Z-06Z.

REGARDING WIND FURTHER NORTH TODAY...WILL ALSO ISSUE A WIND ADVISORY
FOR NORTHEAST NEBRASKA FOR THIS AFTERNOON AS WELL. H85 WINDS
INCREASE TO 50 TO 60 KTS AS THE COLD AIR RUSHES IN. WITH NEARLY
PARALLEL MOMENTUM TRANSFER...WINDS COULD APPROACH 30 MPH...ALTHOUGH
BETTER POTENTIAL FOR WIDESPREAD HIGHER SUSTAINED WINDS EXISTS
ACROSS CENTRAL PORTIONS OF NEBRASKA.

OTHERWISE...DID NOT HAVE A LOT OF TIME TO MAKE ADDITIONAL FORECAST
CHANGES. DID ADD A SLIGHT CHANCE OF LIGHT SNOW OR FLURRIES ON
WEDNESDAY AS THE NEXT TROUGH MOVES IN. 00Z ECMWF INDICATED A
DEEPER AND MORE SOUTHERN EXTENT TO THE PRECIP THAN GFS...AND THIS
SEEMED PRUDENT TO SHIFT THE MENTION A BIT FURTHER SOUTH.

&&

.AVIATION...
FOR TAF SITES KOMA/KLNK/KOFK...THRU 03/12Z.

VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE TAF SITES THRU
NOONTIME WITH LIGHT SOUTHERLY WINDS AND A CIRRUS DECK.  THE
EXCEPTION BEING KOFK AS WINDS TURN AROUND TO THE NORTHWEST AND WILL
LIKELY SEE MVFR CONDITIONS BY 18Z.  COLD FRONT SHOULD BE INTO KOMA
AND KLNK BY 18Z.  THIS STRONG COLD FRONT WILL SEND TEMPERATURES
FALLING AND CHANGE THE WINDS AROUND TO THE NORTH AT 20 TO 30 MPH
WITH SOME GUSTS OVER 30 MPH THROUGH SUNDAY.  MOISTURE LAGS BEHIND
THE BOUNDARY...BUT HAVE BROUGHT IN A BROKEN STRATUS DECK ALONG THE
FRONT.  PCPN SHOULD FALL AS SNOW ACROSS KOFK BY 21Z AND A RAIN/SNOW
MIX ACROSS KOMA AND KLNK BY THIS SAME TIME BEFORE CHANGING TO ALL
SNOW BY 01Z.  MVFR CONDITIONS WILL LIKELY BE THE NORM AFTER 18Z WITH
SOME IFR CONDITIONS AROUND THE 01-04Z TIMEFRAME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST
     MONDAY FOR NEZ045-050>053-065>068-078-088>093.

     WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     NEZ011-012-015>018-030>033-042-043.

IA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST
     MONDAY FOR IAZ055-056-069-079-080-090-091.

&&

DEWALD/REESE
Hazardous weather outlook, Mar 1, 5:00 PM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CST SAT MAR 1 2008

IAZ043-055-056-069-079-080-NEZ012-015>018-030>032-034-042>045-
050>053-065>067-078-088-021200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-DODGE-DOUGLAS-
HARRISON IA-JEFFERSON-LANCASTER-MADISON-MILLS IA-MONONA IA-
MONTGOMERY IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-
SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY.

IAZ090-091-NEZ068-089>093-021200-
FREMONT IA-GAGE-JOHNSON-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-
500 PM CST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

RAIN IS FORECAST TO CHANGE TO SNOW SUNDAY EVENING ACROSS THE OUTLOOK
AREA. GENERALLY AND INCH OR LESS IS EXPECTED BY MONDAY MORNING RUSH
HOUR.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY.

NEZ011-033-021200-
CUMING-KNOX-
500 PM CST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

LOCALIZED FLOODING WILL BE POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA.
THE FLOODING IS THE RESULT OF LOCAL SNOW MELT...IN COMBINATION
WITH SOME LINGERING ICE ON AREA RIVERS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY.

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:15 AM CSTWinter Weather AdvisoryOAXButler, Cass, Douglas, Gage, Jefferson, Johnson and 10 more20 hr
Mar 2, 1:26 PM CSTRiver Flood WarningOAXPierce47 hr

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.